Alert archive / Florida / Special Weather Statements in 2012
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Jul 24, 2012, 4:02 PM EDT for Broward County, Florida. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2012, 4:02 PM EDT (20:02 UTC)
- Expired
- Jul 24, 2012, 4:30 PM EDT
- In force
- 28 min
- Issued by
- NWS Miami, FL
County Broward County, FL
The radar
The Miami radar (KAMX), 79 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMIA), launched 12:00Z, 8.0 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4148 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 501 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
950
WWUS82 KMFL 242002
SPSMFL
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
402 PM EDT TUE JUL 24 2012
FLZ066-070-071-073-242030-
HENDRY FL INLAND BROWARD COUNTY FL INLAND COLLIER COUNTY FL INLAND
MIAMI-DADE COUNTY FL
402 PM EDT TUE JUL 24 2012
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
WESTERN BROWARD COUNTY
NORTHWESTERN MIAMI-DADE COUNTY
SOUTHEASTERN HENDRY COUNTY
EAST CENTRAL COLLIER COUNTY
* UNTIL 430 PM EDT
* AT 356 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 9 MILES SOUTH OF COLLIER/BROWARD LINE AND
ALLIGATOR ALLEY...AND MOVING NORTHEAST AT 20 MPH.
* THE STORM WILL AFFECT...
MILE MARKER 60 ON ALLIGATOR ALLEY...
MICCOSUKEE SERVICE PLAZA...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
LAT...LON 2593 8083 2605 8109 2639 8098 2636 8088
2633 8088 2634 8081 2627 8060
TIME...MOT...LOC 2002Z 207DEG 17KT 2607 8091
$$
AKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jul 24, 2:33 PM EDT, 1 hour 29 minutes earlier.
Area forecast discussion, Jul 24, 2:33 PM EDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
233 PM EDT TUE JUL 24 2012
...HOTTER CONDITIONS AGAIN FOR SOUTH FLORIDA THROUGH REST OF THE WEEK...
.SHORT TERM...
SCATTERED SHOWERS AND A FEW THUNDERSTORMS HAVE DEVELOPED ALONG THE
SEA BREEZES EARLY THIS AFTERNOON MAINLY OVER THE INTERIOR SECTIONS.
SHOWERS AND THUNDERSTORMS SHOULD CONTINUE TO DEVELOP ALONG THE
SEA BREEZES AND MOVE INLAND THROUGH THE REST OF THE AFTERNOON. SO
WILL CONTINUE THE HIGHEST CHANCE OF POPS OVER THE INTERIOR AREAS
TAPERING DOWN TO SLIGHT CHANCE OVER THE METRO AREAS FOR THIS
AFTERNOON. SOME OF THE STORMS COULD EVEN BECOME STRONG THIS
AFTERNOON WITH GUSTY WINDS...FREQUENT LIGHTNING...SMALL HAIL...AND
HEAVY RAINFALL ESPECIALLY OVER THE INTERIOR AREAS WHERE THE SEA
BREEZES COLLIDE.
THE SHOWERS AND THUNDERSTORMS SHOULD COME TO AN END EARLY THIS
EVENING AS THE HEATING OF THE DAY IS LOST...AND THE SAHARAN AIR
(DUST) LAYER CONTINUES TO WORK INTO THE CWA FROM THE BAHAMA
ISLANDS. SO WILL END THE SHOWERS AND THUNDERSTORMS OVER THE AREA
BY THIS EVENING WITH DRY WEATHER OVER ALL OF THE CWA FOR TONIGHT.
THE SAHARAN AIR (DUST) LAYER WILL REMAIN OVER SOUTH FLORIDA FOR
REST OF THE WORK WEEK. THIS WILL KEEP THE WEATHER DRY...EXCEPT
FOR A FEW SHOWERS OR THUNDERSTORMS IN THE AFTERNOON HOURS OF
FRIDAY. THE PWAT VALUES WILL ALSO BE BETWEEN 1 TO 1.2 INCHES
DURING THIS TIME...WITH EVEN THE PWAT FALLING DOWN TO AROUND 0.9
INCHES ON THURSDAY WHICH IS CLOSE TO THE RECORD LOW PWAT 0.8
INCHES FOR THIS TIME OF YEAR.
THE MORE STABLE AIR ALONG WITH PLENTY OF SUNSHINE WILL ALSO ALLOW
FOR THE HIGHS FOR REST OF THE WORK WEEK TO BE IN THE MID TO UPPER
90S OVER THE INTERIOR AREAS WITH LOWER TO MID 90S OVER METRO
AREAS. THIS WILL ALSO ALLOW FOR THE HEAT INDICES TO BE IN THE 100
TO 105 OVER THE METRO AREAS TO THE 105 TO 109 OVER THE INTERIOR
AREAS. SO WILL CONTINUE TO MONITOR THE LATEST MODEL RUNS ON THE
HEAT INDICES FOR REST OF THIS WEEK TO SEE IF WE NEED TO ISSUE ANY
HEAT ADVISORIES FOR SOUTH FLORIDA.
.LONG TERM...
THE SAHARAN AIR (DUST) LAYER IS FORECAST BY THE LONG RANGE MODELS
TO SLOWLY DISSIPATE OVER THE CWA THIS UPCOMING WEEKEND INTO EARLY
NEXT WEEK. THIS WILL ALLOW FOR A SLOW RETURN OF THE TROPICAL
MOISTURE TO THE AREA. SO WILL CONTINUE THE SLIGHT CHANCE OF POPS
OVER THE AREA...BEFORE INCREASING TO A 30 PERCENT POPS OVER THE
INTERIOR AREAS FOR EARLY NEXT WEEK.
&&
.MARINE...
THE WINDS WILL REMAIN FROM THE SOUTH TO SOUTHEAST AT 5 TO 10 KNOTS
OVER ALL OF THE SOUTH FLORIDA LOCAL WATERS TONIGHT THROUGH THIS
WEEKEND. THIS WILL KEEP THE SEAS AT 2 FEET OR LESS FOR THE
ATLANTIC AND GULF WATERS. THEREFORE...BOATING CONDITIONS SHOULD
BE GOOD OVER ALL OF SOUTH FLORIDA WATERS THROUGH THIS WEEKEND.
&&
.FIRE WEATHER...
THE RELATIVE HUMIDITIES WILL ALSO REMAIN ABOVE THE 35 PERCENT
CRITICAL VALUE THROUGH THIS WEEKEND OVER SOUTH FLORIDA. SO NO
PROBLEMS WITH THE FIRE WEATHER.
&&
.CLIMATE...
THE HIGHS OVER THE INTERIOR AREAS WILL ALSO BE CLOSE TO THE RECORD
HIGHS FOR THIS TIME OF YEAR WHICH ARE:
07/25/12 07/25/12 07/25/12 07/25/12
CITIES FORECAST HIGHS RECORD HIGHS FORECAST HIGHS RECORD HIGHS
IMMOKALEE 96 96 - 2011 96 96 - 2011
DEVIL GARDEN 95 96 - 2000 96 96 - 1999
MOORE HAVEN 95 98 - 1963 96 97 - 1963
CLEWISTON 94 96 - 2009 95 98 - 1962
BELLE GLADE 93 96 - 1996 94 95 - 1999
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 79 91 79 91 / 10 10 10 10
FORT LAUDERDALE 80 91 81 91 / 10 10 10 10
MIAMI 79 92 80 92 / 10 10 10 10
NAPLES 77 91 78 91 / 10 10 10 10
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&
DISCUSSION/MARINE/FIRE...54/BNB
AVIATION/RADAR...47/RGHHazardous weather outlook, Jul 24, 10:54 AM EDT, 5 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 1054 AM EDT TUE JUL 24 2012 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 250600- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 1054 AM EDT TUE JUL 24 2012 ...STRONG STORMS ARE POSSIBLE OVER THE INTERIOR AREAS THIS AFTERNOON... ...HEAT INDICES 100 TO 108 TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE, MAINLY THIS AFTERNOON. THE PRIMARY IMPACTS WILL BE OCCASIONAL TO FREQUENT LIGHTNING STRIKES, GUSTY WINDS, SMALL HAIL, AND LOCALLY HEAVY RAINFALL. WIND: STRONGEST THUNDERSTORMS MAY CONTAIN GUSTY WINDS UP TO 50 MPH ESPECIALLY OVER THE INTERIOR AREAS. HAIL: STRONGEST THUNDERSTORMS MAY PRODUCE NICKEL SIZED HAIL ESPECIALLY OVER THE INTERIOR AREAS. TEMPERATURES: VERY WARM TEMPERATURES COMBINED WITH HUMIDITY WILL RESULT IN HEAT INDEX VALUES OF 15 TO 108 DEGREES ACROSS MUCH OF THE REGION THIS AFTERNOON, EXCEPT 100 TO 105 OVER THE METRO AREAS. RIP CURRENTS: PERSISTENT SOUTHEASTERLY WINDS WILL RESULT IN A SLIGHT RISK OF RIP CURRENTS AT THE EAST COAST BEACHES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE CHANCE OF THUNDERSTORMS WILL CONTINUE THROUGH THE PERIOD. SOME THUNDERSTORMS MAY CONTAIN FREQUENT LIGHTNING, HEAVY RAINFALL, AND GUSTY WINDS. HEAT INDEX VALUES OF 100 TO 105 DEGREES ARE POSSIBLE EACH DAY, ESPECIALLY ACROSS INTERIOR AND WESTERN PORTIONS OF THE REGION DURING THE AFTERNOON HOURS. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT ANY STRONG THUNDERSTORMS TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Jul 24, 3:16 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
316 PM EDT TUE JUL 24 2012
FLZ070-241945-
INLAND COLLIER COUNTY FL
316 PM EDT TUE JUL 24 2012
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
NORTH CENTRAL COLLIER COUNTY
* UNTIL 345 PM EDT
* AT 314 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES EAST OF AVE MARIA...AND MOVING
NORTHEAST AT 10 MPH.
* THE STORM WILL AFFECT...
RURAL NORTHERN COLLIER COUNTY
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
LAT...LON 2652 8138 2652 8127 2651 8127 2629 8127
2618 8138 2629 8155
TIME...MOT...LOC 1916Z 217DEG 8KT 2630 8139
AKSpecial weather statement, Jul 24, 4:02 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
402 PM EDT TUE JUL 24 2012
FLZ066-070-071-073-242030-
HENDRY FL INLAND BROWARD COUNTY FL INLAND COLLIER COUNTY FL INLAND
MIAMI-DADE COUNTY FL
402 PM EDT TUE JUL 24 2012
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
WESTERN BROWARD COUNTY
NORTHWESTERN MIAMI-DADE COUNTY
SOUTHEASTERN HENDRY COUNTY
EAST CENTRAL COLLIER COUNTY
* UNTIL 430 PM EDT
* AT 356 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 9 MILES SOUTH OF COLLIER/BROWARD LINE AND
ALLIGATOR ALLEY...AND MOVING NORTHEAST AT 20 MPH.
* THE STORM WILL AFFECT...
MILE MARKER 60 ON ALLIGATOR ALLEY...
MICCOSUKEE SERVICE PLAZA...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
LAT...LON 2593 8083 2605 8109 2639 8098 2636 8088
2633 8088 2634 8081 2627 8060
TIME...MOT...LOC 2002Z 207DEG 17KT 2607 8091
AKThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 3:16 PM EDT | Special Weather Statement | MFL | Collier | 29 min |
| Jul 24, 4:04 PM EDT | Special Weather Statement | MFL | Hendry | 26 min |
| Jul 24, 4:17 PM EDT | Severe Thunderstorm Warning | MFL | Collier, Glades, Hendry | 21 min |
| Jul 24, 4:32 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 14 min |
| Jul 24, 4:37 PM EDT | Special Weather Statement | MFL | Palm Beach | 23 min |
| Jul 24, 4:40 PM EDT | Special Weather Statement | MFL | Glades | 35 min |
| Jul 24, 4:45 PM EDT | Special Marine Warning | MFL | 42 min | |
| Jul 24, 4:51 PM EDT | Special Weather Statement | MFL | Palm Beach | 24 min |
| Jul 24, 4:58 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 32 min |
| Jul 24, 5:18 PM EDT | Special Weather Statement | MFL | Palm Beach | 42 min |
| Jul 24, 5:23 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 25 min |
| Jul 24, 5:29 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 31 min |
| Jul 24, 5:39 PM EDT | Special Weather Statement | MFL | Martin | 36 min |
| Jul 24, 5:54 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 29 min |
| Jul 24, 6:17 PM EDT | Special Marine Warning | MFL | 28 min |
Nearby
Special Weather Statements in Florida, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.